Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 57, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 29, 2003, 4:24 PM CDT for Perry County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2003, 4:24 PM CDT (21:24 UTC)
- Expired
- Apr 29, 2003, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Perry County, MO
The radar
The Paducah radar (KPAH), 117 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2331 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:48 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 29, 12:48 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1248 PM CDT TUE APR 29 2003 FORECAST CHALLENGE IS TIMING OF PRECIP EVENTS 29/12Z UPPER AIR MAPS DEPICTED THE FOLLOWING. THE REGION CONTINUES TO BE AN AREA OF WEAK STEERING WINDS /30KTS/ AS THE SUB-TROPICAL JET IS WELL TO OUR SOUTH OVER MEXICO AND THE NORTHERN BRANCH JET EXTENDING FROM SOUTHERN CALIFORNIA NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY. THE 5H CHART SHOWED A WEAK SHORTWAVE TROUGH NEAR THE ARKLATEX REGION WITH SOME MOISTURE AT THAT LEVEL JUST IN ADVANCE OF THE FEATURE. AT 7H THE REGION WAS WELL EAST OF THE CAPPING INVERSION BUT DRY AT THIS LEVEL. AT 85H A BAROCLINIC ZONE WAS POSITIONED FROM NEBRASKA EAST INTO NORTHERN ILLINOIS. DEW PT READINGS ACROSS THE AREA RANGED FROM AROUND +5 IN THE WEST TO +10 IN THE EAST. LOOKING AT SURFACE CONDITIONS AT 29/16Z SHOWED THE FOLLOWING. A VERY WEAK SURFACE TROUGH WAS ACROSS THE CWA...PROBABLY LEFTOVERS FROM YESTERDAY/LAST NIGHTS CONVECTION. THE TRUE SURFACE FRONT WAS HIGHLIGHTED BEST BY THE PACKING OF ISODROSTHERMS FROM NORTHEAST MISSOURI INTO CENTRAL OHIO. AN MCS WAS CHUGGING EASTWARD ALONG THIS FEATURE AND THE COINCIDENT 85H BAROCLINIC ZONE ATTM. LAPS DATA ARE SUGGESTING CURRENT LI-S ACROSS THE CWA IN THE -2 TO -5 RANGE WITH THE GREATEST INSTABILITY IN THE SOUTHWEST. SURFACE BASED CAPE VALUES WERE ALSO GREATEST IN THE SOUTHWEST WITH VALUES AROUND 1800 J/KG. READINGS WERE NEAR ZERO ACROSS MY NORTHEAST. GIVEN A LACK OF ANY SIGNIFICANT UPPER LEVEL SUPPORT...OR ANY SIGNIFICANT SURFACE FORCING MECHANISM...BELIEVE CONVECTION TONIGHT WILL BE LIMITED TO THE EARLY EVENING HOURS FOR ISOLATED DIURNAL ACTIVITY. BEST CHANCES SHOULD BE IN THE SOUTHWEST WHERE INSTABILITY PARAMETERS ARE ALREADY SUGGESTING AN UNSTABLE LOW LEVEL. ALSO THERE MAY BE A LITTLE ADDED SUPPORT IN THIS AREA FROM WHAT MAY BE LEFT OF THE SHORTWAVE TROUGH THAT WAS MOVING EAST ACROSS THE ARKLATEX AREA THIS MORNING. WILL KEEP MY NORTHEAST PRECIP-FREE AND GO WITH ISOLATED IN BETWEEN. GIVEN CURRENT DEW POINT VALUES ACROSS THE AREA...AND WITH WINDS STILL EXPECTED TO BE ON THE LIGHT SIDE...WILL GO WITH LOWS TONIGHT RANGING FROM THE UPPER 50S NORTH TO LOWER 60S SOUTH. ALSO DENSE FOG MAY BE A CONCERN ACROSS THE NORTH AGAIN. FOR NOW WILL MENTION PATCHY DENSE FOG. WILL LET EVENING SHIFT ASSESS IF THE NEED FOR AN ADVISORY EVOLVES. THE LIMITING FACTOR TONIGHT...AS COMPARED TO LAST NIGHT...WILL BE SLIGHTLY STRONGER WINDS. FOR WEDNESDAY THE 85H BAROCLINIC ZONE IS PROGGED TO HEAD EVEN FARTHER NORTH OF THE AREA AND THE AXIS OF THE WARMER 7H AIR INCHES OUR WAY. SO WILL GO WITH A DRY FORECAST ALL LOCATIONS WEDNESDAY WITH LESS CLOUDS AND WARMER TEMPS THAN CURRENTLY FORECAST. MAV HAS BEEN TOO PESSIMISTIC WITH CLOUD COVER THE PAST TWO RUNS. WILL CONTINUE WITH RAIN-FREE CONDITIONS ON WEDNESDAY NIGHT. LOWS SHOULD BE A LITTLE WARMER AS DEW POINTS INCREASE AND CLOUD COVER MAY BE ON THE INCREASE IN ADVANCE OF THURSDAY/S SYSTEM. THURSDAY INTO EARLY FRIDAY STILL LOOK ON TRACK FOR OUR NEXT SIGNIFICANT TSRA/SHRA EVENT. WILL KEEP CONFIGURATION OF TIMING AND POPS CLOSE TO CURRENT WORDING. FROM FRIDAY AFTERNOON INTO THE DAYTIME HOURS SUNDAY...WILL CONTINUE WITH PRECIP-FREE CONDITION AND HIGHS AND LOWS SIMILAR TO CURRENT FORECAST. SUNDAY NIGHT INTO EARLY TUESDAY MORNING LOOK TO BE THE FOCUS FOR ANOTHER EPISODE OF SHRA/TSRA. WILL END PRECIP AS SHRA IN THE EAST IN THE FORENOON ON TUESDAY. .PAH...NONE. DFS
Hazardous weather outlook, Apr 29, 1:10 PM CDT, 3 hours 14 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-301000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 110 PM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY. WEAK BOUNDARIES LEFT BEHIND FROM YESTERDAYS STORMS WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON IN THE OUTLOOK AREA. MODERATE INSTABILITY SHOULD BE SUFFICIENT TO ALLOW FOR A FEW ISOLATED SEVERE THUNDERSTORMS...WITH THE THREAT BEING GREATEST ACROSS SOUTHEAST MISSOURI NEARER TO THE GREATEST INSTABILITY. LARGE HAIL WILL BE THE PRIMARY THREAT...BUT A FEW DAMAGING WIND EVENTS CANNOT BE RULED OUT. THE THUNDERSTORMS WILL MOVE RELATIVELY SLOWLY TO THE EAST...AND SHOULD WEAKEN TOWARD SUNSET. ANY THUNDERSTORMS THAT REACH THE EVANSVILLE TRI STATE AREA OR THE LAKES AND PENNRILE REGIONS OF WESTERN KENTUCKY LATE THIS AFTERNOON OR EARLY THIS EVENING...SHOULD BE BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY EVENING FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WEST KENTUCKY. AFTER THURSDAY EVENING...MONDAY OF NEXT WEEK WILL HAVE THE GREATEST POTENTIAL FOR THUNDERSTORMS AND POSSIBLE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED BY 3 PM CDT THIS AFTERNOON ACROSS THE OUTLOOK AREA.
In the hours before
Special weather statement, Apr 29, 3:16 PM CDT, 1 hour 8 minutes before
MOZ076-292045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 316 PM CDT TUE APR 29 2003 ...HAIL UP TO ONE HALF INCH IN DIAMETER POSSIBLE OVER PERRY COUNTY MISSOURI... AT 316 PM CDT...DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER WEST-CENTRAL PERRY COUNTY IN SOUTHEAST MISSOURI...MOVING EAST AT 10 MPH. THROUGH 345 PM...THE STORM WILL CONTINUE TO PUSH EAST ACROSS INTERSTATE 55 TOWARD PERRYVILLE. HAIL UP TO ONE HALF IN DIAMETER...GUSTY WIND TO 30 MPH...AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THIS STORM. PRESLEY
Local storm report, Apr 29, 3:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
345 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0342 PM 2W SILVER LAKE MO 1.75 INCH HAIL
04/29/03 PERRY REPORTED BY EMALocal storm report, Apr 29, 3:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0354 PM SILVER LAKE MO 1.00 INCH HAIL
04/29/03 PERRY REPORTED BY FIRE
DEPARTMENTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:27 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 33 min |
| Apr 29, 5:08 PM CDT | Severe Thunderstorm Warning | PAH | Union | 37 min |
| Apr 29, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | Union | 44 min |
| Apr 29, 6:06 PM CDT | Flash Flood Warning | PAH | Union | 114 min |
| Apr 29, 6:31 PM CDT | Severe Thunderstorm Warning | PAH | Union | 44 min |
| Apr 29, 6:40 PM CDT | Severe Thunderstorm Warning | PAH | Massac | 50 min |
| Apr 29, 3:33 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 42 min |
| Apr 29, 4:30 PM CDT | Flash Flood Warning | PAH | Perry | 3 hr |
| Apr 29, 4:47 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 43 min |
| Apr 29, 5:17 PM CDT | Flash Flood Warning | PAH | Bollinger | 3 hr |
| Apr 29, 5:34 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 41 min |
| Apr 29, 5:48 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 42 min |
| Apr 29, 6:48 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.